Jump to content

Photo

Humalog burning, novolog never did, any ideas?

- - - - -

  • Please log in to reply
4 replies to this topic

#1
joyr1110

joyr1110

    Member

  • Members
  • 284 posts
Hey all, I haven't been around lately dealing with family stuff (miss y'all though).... but I was wondering if any of you had experience with switching insulin and one burning when the old one didn't?

The novolog might have burned 2 or 3 times when I was on MDI's and never with the pump. For insurance reasons I made the switch to Humalog and while I feel it works better BG wise for me, it does burn everytime I bolus. Its not super painful or anything I can't handle....but thought it was worth asking if there are any known tips/tricks to lessen that?

Thanks!
T1 Diagnosed 7/6/2013
Pumping- Humalog w/ Animas One Touch Ping
Dexcom G4 Platinum CGM
A1c- (7/8/13) 17.7 (9/4/13) 9.6 (11/14/13) 6.8
Diet: LC/HF ketogenic <or= 20net carbs/day
Exercise: like its my job!

Don't lose the dreams inside your head, they'll only be there til you're dead....dream little darling dream

The only response to an unjust world is to live so absolutely free that your very existence is an act of rebellion

#2
Lady Imp

Lady Imp

    Rabid Wolverine

  • Seniors
  • 695 posts
  • LocationThe Mitten
  • I am a:Type 1
I find that the only time it burns is when I have my infusion set put into a more muscular part of my body (like my thighs)...if I keep it into an area that has more fatty tissue, I have no problems.

FusRoDah_zps3547b3d8.jpg

"This body comes with many inconveniences. But inconveniences don't make me miserable! There is no reason for you to pity me! My life was put back together with alchemy by my brother. If I deny myself, that would mean I'm denying my brother, along with alchemy. I believe in the potential that alchemy holds. I want to believe in it!"
~ Alphonse Elric

 

Dx T1D 6/1996

Dx Bruton's Agammaglobulinemia 6/2014 Changed to Common Variable Immune Deficiency 7/2014

Author of Paved Silver Roads


#3
rubidoux

rubidoux

    Senior Member

  • Seniors
  • 1,559 posts
  • I am a:Type 1
I wish I new a trick for you. I used to have this problem using humalog in a pump. What I did was to never bolus more than about two or three units at a time. Anything larger than that I did w a syringe. For me it definitely got worse the more insulin I put through the site. Now, years later, I'm using humalog in a pump again w absolutely no burning. I still normally do very small boluses since I rarely eat carb, but I will do ten unit boluses every once in a while w no problem. I don't know why it has changed for me.

Jayne

Dx'd 4/14/93
Currently 44 years old
Omnipod and humalog
LCHF and intermittent fasting (usually one meal/day)
losing weight! 214/128/130ish


#4
samsam

samsam

    Junior Member

  • Members
  • PipPipPip
  • 34 posts
I use Humalog mix 25
I find its always burned, gotta inject it slowly and you can't feel it. I can't just drop the plunger to zero on my pen. I put it slow like *click*... *click*...*click* etc

#5
joyr1110

joyr1110

    Member

  • Members
  • 284 posts
Thanks for the input. I do always put my site in my belly/hip since I put the pump in my bra whenever I exercise.

Good to know others have had same experience so I know I'm not just crazy. Like I said its not unbearable, just annoying....but hopefully one day it will go away like Jayne.
T1 Diagnosed 7/6/2013
Pumping- Humalog w/ Animas One Touch Ping
Dexcom G4 Platinum CGM
A1c- (7/8/13) 17.7 (9/4/13) 9.6 (11/14/13) 6.8
Diet: LC/HF ketogenic <or= 20net carbs/day
Exercise: like its my job!

Don't lose the dreams inside your head, they'll only be there til you're dead....dream little darling dream

The only response to an unjust world is to live so absolutely free that your very existence is an act of rebellion




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users